Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 185, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 22, 2010, 6:14 PM MDT for Sheridan County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2010, 6:14 PM MDT (00:14 UTC)
- Expired
- Jun 22, 2010, 7:00 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:03 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:07 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 22, 5:07 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 607 PM CDT TUE JUN 22 2010 .UPDATE... GRIDS AND TEXT PRODUCTS UPDATED TO REFLECT TORNADO WATCH THAT INCLUDES EASTERN PANHANDLE AND NORTHWEST THROUGH 05Z. SEMI STATIONARY FRONT EXTENDS SOUTHWEST THROUGH THE NORTHWEST AND SHOULD BECOME A FOCUS FOR THUNDERSTORMS AS BOUNDARY PUSHES EAST THIS EVENING. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 306 PM CDT TUE JUN 22 2010/ DISCUSSION... WE ARE WATCHING THE DISTURBANCE MOVING THROUGH WYOMING THIS AFTERNOON...THE SUBTROPICAL PLUME MOVING NORTH OFF OF OLD MEXICO...THE STRONG WARM AIR ADVECTION ACROSS KANSAS AND THE MOISTURE POOL DEVELOPING ALONG A STATIONARY FRONT DRAPED ACROSS NW NEB THROUGH NERN SD AS MECHANISMS FOR SEVERE WEATHER AND FLOODING. THE WYOMING DISTURBANCE SHOULD BEGIN OPERATING ON UPSLOPE MOISTURE IN THE NEB PANHANDLE BETWEEN 00Z AND 03Z ACCORDING TO TIMING TOOLS. IT IS POSSIBLE THE AREA WEST OF KVTN COULD DESTABILIZE THIS AFTN BUT LAPS DATA AND 18Z KLBF UA SOUNDING SUGGESTS A STRONG CAP IS IN PLACE. ANOTHER AREA OF POTENTIAL STORM DEVELOPMENT IS ACROSS SCNTL NEB WHERE A PLUME OF SUBTROPICAL IS CURRENTLY MOVING ACROSS. THE VERY STRONG WARM AIR ADVECTION ACROSS KS WILL LIKELY CAUSE THE CAP TO BREAK BETWEEN 21Z AND 00Z. OVERNIGHT THE WYOMING SHORT WAVE WILL SWEEP THE FCST AREA AND SEND A COLD FRONT SOUTH INTO KS. IF NOT FOR THE SUBTROPICAL PLUME...SWRN NEB MIGHT STAY CAPPED. WE ARE EXPECTING A FAIRLY WIDESPREAD AREA OF TSTMS ACROSS THE NORTH WITH ACTIVITY BECOMING MORE SCATTERED SOUTHWARD. NONE OF THE MODELS ARE IN AGREEMENT ON THE LOCATION OF THE HEAVY RAINFALL STRIPE. THE NAM LOOKED THE BEST CENTERING ACROSS NRN NEB SO THOSE POPS AND QPF WERE THE BASIS FOR THE FCST TONIGHT. FLOODING HAS DEVELOPED ACROSS SWRN NEB DURING THE LAST 2 NIGHTS OF RAIN. A FLASH FLOOD WATCH IS IN PLACE FOR SCATTERED HEAVY TSTMS TONIGHT. FLOOD GUIDANCE IS VERY LOW IN THAT AREA. WEDNESDAY THROUGH FRIDAY...A FLAT TOPPED UPPER LEVEL RIDGE IS EXPECTED TO BUILD FAR ENOUGH NORTH TO SHELTER THE FCST AREA FROM RAIN. ANOTHER LONG WAVE TROF WILL BUILD INTO THE WRN U.S. BUT THIS RIDGE IS EXPECTED TO BE FAR ENOUGH WEST TO STEER UPPER LEVEL DISTURBANCES THROUGH THE NRN PLAINS. SATURDAY THROUGH TUESDAY...HPC SUGGESTED A CHANCE OF TSTMS SATURDAY NIGHT AND THIS LINES RIGHT UP WITH THE 12Z ECMWF OPERATIONAL. THE UPPER LEVEL RIDGE IS EXPECTED TO MIGRATE EAST INTO THE SERN U.S. ALLOWING UPPER LEVEL ENERGY FROM THE WRN U.S. LONG WAVE TROF TO ENTER THE CNTL PLAINS. ODDLY THE ECMWF BUILDS A STRONG PACIFIC RIDGE INTO THE WRN U.S. MONDAY AND INTO THE CNTL HIGH PLAINS TUESDAY. THIS IS A MAJOR PATTERN SHIFT WHICH WOULD PRODUCE DRIER...WARMER AND LESS HUMID WEATHER. HPC SUPPORTED THIS FCST SO THAT IS WHAT WAS USED. AVIATION... VFR CONDITIONS IN PLACE THIS AFTERNOON WITH THE ANTICIPATION OF CONVECTION FORMING ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA. STRONG INSTABILITY IN PLACE WHICH WILL ALLOW MANY OF THESE STORMS TO BECOME VERY STRONG WITH LARGE HAIL AND WINDS...A DEFINITE HAZARD TO AIRCRAFT IN THE VCNTY OF THESE STORMS. FLIGHT CONDITIONS NEAR THESE STORMS ARE EXPECTED TO FALL QUICKLY INTO THE MVFR/IFR RANGE WITH THE ANTICIPATION OF HEAVY RAINFALL/STRONG WINDS DROPPING THE VISIBILITY. ATTM THE MAJORITY OF THE MODEL DATA TAKE A STRONG COMPLEX OF STORMS ACROSS NORTHERN NEBRASKA SO CONFIDENCE HIGHER THESE CONDITION WILL BE MET AT KVTN DURING THE EVENING/EARLY MORNING HOURS. THE BULK OF THE MOISTURE THAT HAS BEEN LAYING ACROSS THE HIGH PLAINS SHOULD BE PUSHED OUT WITH THIS SYSTEM AND EXPECT VFR CONDITIONS BACK IN PLACE BY SUNRISE AT KVTN/KLBF. HYDROLOGY... WATER PROBLEMS CONTINUE ACROSS WESTERN NEBRASKA TODAY...WITH LONG TERM PROBLEMS ALONG THE PLATTE RIVER BASINS...AND SHORT TERM RUN OFF PROBLEMS ACROSS THE SOUTHWEST FROM RECENT HEAVY RAINFALL. AREAL FLOOD WARNING FOR STINKING WATER WHERE RUNOFF FROM UPSTREAM BASIN IS INTERACTING WITH HIGHER FLOWS ALONG THE FRENCHMAN CREEK IN SOUTHERN HAYES COUNTY. WATER HAS BEEN REPORTED OVER ROADWAYS AND ADDITIONAL WATER MAY BE ARRIVING FROM UPSTREAM. THIS AREA HAS 1HR FFG OF NEAR 1/2 INCH TO AROUND AN INCH. WITH WATER VAPOR INDICATING A LINK TO TROPICS EXPECT SOME OF THE STORMS COULD CONTAIN HEAVY...IF ONLY BRIEF...RAINFALL...WITH STINKING WATER AND FRENCHMEN BASINS THE MOST AT RISK. AS A RESULT HAVE ISSUED FFA FOR AREAS MAINLY NEAR AND SOUTH OF HIGHWAY 23. VERY HIGH RELEASES FROM THE WYOMING RESERVOIRS LOOK TO CONTINUE WELL INTO THE FUTURE...LEAVING THE NORTH PLATTE RIVER FROM THE WYOMING STATE LINE TO LAKE MCCONAUGHY AT ELEVATED OR FLOODING LEVELS. RUNOFF DOWN THE SOUTH PLATTE WILL ALSO KEEP THIS RIVER NEAR OR ABOVE BANKFULL FROM THE STATE LINE TO THE CONFLUENCE THROUGH THE NEXT FEW DAYS. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NEZ058-059-069>071. TORNADO WATCH UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT FOR NEZ004- 005-022>025-035-036-056-057-094. && SHORT TERM/EXTENDED...CDC AVIATION...KECK
Hazardous weather outlook, Jun 22, 3:04 PM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 404 PM CDT TUE JUN 22 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-232115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 404 PM CDT TUE JUN 22 2010 /304 PM MDT TUE JUN 22 2010/ ...CORRECTED SPOTTER ACTIVATION WORDING BELOW... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE EARLY MORNING HOURS. THE MOST LIKELY SCENARIO LOOKS TO HAVE A LARGE COMPLEX OF STORMS MOVING OUT OF EASTERN WYOMING BY EARLY EVENING...AND MOVE ACROSS THE SANDHILLS AND NORTH CENTRAL NEBRASKA THROUGH THE LATE EVENING AND EARLY MORNING HOURS. HOWEVER ADDITIONAL STORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL NEBRASKA DURING THE EARLY MORNING HOURS. OVERALL THE GREATEST THREAT LOOKS TO BE LARGE HAIL AND DAMAGING WINDS GUSTS...HOWEVER ISOLATED TORNADOES CAN NOT BE RULED OUT ACROSS WESTERN NEBRASKA THROUGH THE EVENING. WITH A VERY MOIST ATMOSPHERE IN PLACE...HEAVY RAIN IS POSSIBLE OVER MUCH OF THE AREA. WITH MANY AREAS ALREADY SATURATED...HEAVY RUN OFF WILL CONTINUE TO PRESENT A THREAT OF FLOODING. AREAS OF THE SOUTHWEST...ALONG AND SOUTH OF HIGHWAY 23...LOOK TO BE THE MOST PRONE TO FLASH FLOODING DUE TO THE HEAVY RAINFALL THE PAST TWO DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTER A BRIEF PERIOD OF LITTLE OR NO PRECIPITATION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WITH ANOTHER FRONT COMING ACROSS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH TONIGHT. SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jun 22, 2:39 PM MDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 WNW NORTH PLATTE 41.14N 100.79W
06/22/2010 M1.05 INCH LINCOLN NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 2 WNW NORTH PLATTE 41.14N 100.81W
06/22/2010 M1.05 INCH LINCOLN NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 2 WNW NORTH PLATTE 41.14N 100.81W
06/22/2010 M1.00 INCH LINCOLN NE MESONET
STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
&&
SJCLocal storm report, Jun 22, 5:38 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL MERRIMAN 42.92N 101.70W
06/22/2010 M0.25 INCH CHERRY NE TRAINED SPOTTER
HEAVY RAIN WAS OCCURRING AT THE TIME OF THIS REPORT.
&&
SJCLocal storm report, Jun 22, 5:45 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 NNE RUSHVILLE 42.74N 102.45W
06/22/2010 M1.75 INCH SHERIDAN NE PUBLIC
HAIL OF 1.25 TO 1.75 INCH DIAMETER AT TIME OF REPORT WITH
HEAVY RAIN.
&&
SJCLocal storm report, Jun 22, 5:48 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL RUSHVILLE 42.71N 102.47W
06/22/2010 M1.00 INCH SHERIDAN NE PUBLIC
FEW HAILSTONES UP TO ONE INCH IN DIAMETER WITH HEAVY
RAIN.
&&
SJCLocal storm report, Jun 22, 5:52 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 3 E RUSHVILLE 42.71N 102.41W
06/22/2010 M1.00 INCH SHERIDAN NE LAW ENFORCEMENT
SHERIDAN COUNTY SHERIFF REPORTED ONE INCH DIAMETER HAIL 3
MILES EAST OF HIGHWAY 87.
&&
SJCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:27 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 33 min |
| Jun 22, 6:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jun 22, 7:12 PM MDT | Areal Flood Advisory | LBF | Sheridan | 4 hr |
| Jun 22, 7:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Jun 22, 7:37 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jun 22, 7:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 22, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 44 min |
| Jun 22, 8:16 PM MDT | Tornado Warning | LBF | Hayes, Lincoln | 44 min |
| Jun 22, 8:20 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 40 min |
| Jun 22, 8:52 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 38 min |
| Jun 22, 9:00 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 45 min |
| Jun 22, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 30 min |
| Jun 22, 9:26 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 49 min |
| Jun 22, 9:57 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 37 min |
| Jun 22, 10:46 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 44 min |
| Jun 22, 11:03 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 42 min |
| Jun 23, 12:09 AM MDT | Areal Flood Warning | LBF | Keith, Lincoln, Perkins | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.